question-icon

Does Synthroid cause dry mouth syndrome

default
Posted on Tue, 11 Mar 2014
Question: I currently take 75mcg of synthroid....now I'm having dry mouth syndrome at night can this be the cause...I am 65 Y/O
doctor
Answered by Dr. Pavan Kumar Gupta (1 hour later)
Brief answer....given below Detailed answer... Hello, Thanks for the query. Having a dry mouth in the night can be caused by various factors which can include use of medicines like diuretics for hypertension,use of drugs like XANAX,use of pain killers,inadequate hydration,use of tobacco and smoking,mouth breathing in night,diseases like diabetes,anaemia,Alzheimer's and hypertension in itself,dry air in bedroom either because of wintry conditions or use of heater in the room etc. Sometimes the use of SYNTHROID can also cause dryness of mouth in night specially in people above the age of 60 years. I would want you to talk to your doctor and try to identify the exact cause behind your problem. In the mean time you can try to increase your water intake in the daytime and use a humidifier in the room.Gradually try to reduce your dependence on drugs like XANAX by gradually reducing the dose of it under the guidance of your doctor.Make sure that you don't quit XANAX cold XXXXXXX as it can lead to severe withdrawal symptoms. I hope it helps you however you may revert to me for any further query. Best of luck ThanksĀ 
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pavan Kumar Gupta

General & Family Physician

Practicing since :1978

Answered : 6704 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Synthroid cause dry mouth syndrome

Brief answer....given below Detailed answer... Hello, Thanks for the query. Having a dry mouth in the night can be caused by various factors which can include use of medicines like diuretics for hypertension,use of drugs like XANAX,use of pain killers,inadequate hydration,use of tobacco and smoking,mouth breathing in night,diseases like diabetes,anaemia,Alzheimer's and hypertension in itself,dry air in bedroom either because of wintry conditions or use of heater in the room etc. Sometimes the use of SYNTHROID can also cause dryness of mouth in night specially in people above the age of 60 years. I would want you to talk to your doctor and try to identify the exact cause behind your problem. In the mean time you can try to increase your water intake in the daytime and use a humidifier in the room.Gradually try to reduce your dependence on drugs like XANAX by gradually reducing the dose of it under the guidance of your doctor.Make sure that you don't quit XANAX cold XXXXXXX as it can lead to severe withdrawal symptoms. I hope it helps you however you may revert to me for any further query. Best of luck ThanksĀ